Withdrawal from Atenolol
I am new to this board and would love some advice on my withdrawal from Atenolol. My blood pressure was up about 5 weeks ago following a very stressful week. I am already on a diuretic and potassium pill as my potassium has been low ever since I started bp meds. He put me on 25 mg of Atenolol but I almost couldn't function on it. I wasn't sleeping at night but I couldn't stay awake during the day. They warned me that it would make me tired but this was ridiculous. After about 3 days I went back to the Dr. and said I was having real problems handling it. They cut my dose to 12.5 mg and I just tried to make it work. Along the way I am becoming more and more anxious/depressed or something. I work for a counselor and he said he thought I needed an anti-depressant and the Dr. put me on zoloft. That was the most horrible 3 days of my life. I was anxious, shaking, nauseated etc. She told me to quit the zoloft after 3 days and I quit the atenolol on my own at the same time cold turkey. I had been on the atenolol 2 weeks by now.
Last week was one of the most awful weeks of my life. I had EXTREME Anxiety, the shakes you name it and I had it. I realized now that the beta blocker was causing my depression and that I shouldn't have stopped it cold turkey but by the time I figured that out I had already been off it close to a week and didn't want to go back on it.
It has been 12 days since I stopped. In the mornings I am having periods of shakiness like a blood sugar thing that wakes me up from a dead sleep and hangs around until after lunch. I have tried to keep food in my stomach but I don't think it is my blood sugar as eating doesn't really help.
On a brighter note I am beginning to feel like myself in the afternoons but the mornings are still rough. Any idea how much longer I will have to endure this. I wasn't on the medicine too long. Sorry for the long post but this has been awful. Any advice would be great. I am back to walking for 45 minutes in the morning and that helps some.